MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRANSEND; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION TRANSEND; WIRE, GUIDE, CATHETER
Model Number 81735
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that guide wire tip detachment occurred.The lesion was at anastomosis site of cephalic vein.The length of the lesion is approximately 1cm.There was no calcification.% of stenosis is unknown but it was severely stenosed.A 135cm model-"transend" guide wire was advanced to cross the lesion.However, it was noted that the tip of the guidewire got detached and had to be surgically removed.Since the detached guidewire tip was surgically removed the shunt was no longer able to be used.The shunt was then reconstructed at slightly central side.The procedure was successfully completed with a different sized device.The current patient condition is good.
 
Event or Problem Description
It was reported that guide wire tip detachment occurred.The lesion was at anastomosis site of cephalic vein.The length of the lesion is approximately 1cm.There was no calcification.% of stenosis is unknown but it was severely stenosed.A 135cm model-transend guide wire was advanced to cross the lesion.However, it was noted that the tip of the guidewire got detached and had to be surgically removed.Since the detached guidewire tip was surgically removed the shunt was no longer able to be used.The shunt was then reconstructed at slightly central side.The procedure was successfully completed with a different sized device.The current patient condition is good.
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Device evaluated by mfr: the device was returned for analysis.The device is broken and the body has kinks along the body.The two pieces of device came back together, they were approximately 135 cm but they were too kinked to measure correctly.The outer diameters of the device sections were within specification.

Brand Name
TRANSEND
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8232664
Report Number2134265-2018-64952
Device Sequence Number13506861
Product Code DQX
UDI-Device Identifier08714729326274
UDI-Public08714729326274
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K941710
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/09/2020
Device Model Number81735
Device Catalogue Number81735
Device Lot Number0021844918
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2019
Initial Date Received by Manufacturer 12/21/2018
Supplement Date Received by Manufacturer02/06/2019
Initial Report FDA Received Date01/09/2019
Supplement Report FDA Received Date02/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;